Nippon Shokakibyo Gakkai Zasshi
Online ISSN : 1349-7693
Print ISSN : 0446-6586
Volume 116 , Issue 4
Showing 1-12 articles out of 12 articles from the selected issue
Round-table discussion
Case report
  • Tsuneo FUKUSHIMA, Kouichi NAKAJIMA, Hiroshi NOZAWA, Haruo NISHINO, Aki ...
    2019 Volume 116 Issue 4 Pages 324-329
    Published: April 10, 2019
    Released: April 10, 2019
    JOURNALS RESTRICTED ACCESS

    We herein report a case involving a 23-year-old male patient with active Crohn's disease complicated by Guillain-Barrè syndrome during ustekinumab therapy. At age 11, the patient developed an anal fistula and was found to have multiple aphthae on the rectosigmoid colon, for which he was diagnosed with Crohn's disease. At age 12, he underwent gastrojejunal anastomosis for pyrolic stenosis. At age 20, a longitudinal ulcer was found on the ascending colon, and at age 21, aphthae were found on the stomach and efferent jejunum. At age 22, adalimumab was started, but the patient noted abdominal pain and diarrhea 4 months later. Hence, adalimumab was switched to ustekinumab (2017 June). Though ustekinumab was effective, the patient noted anorexia, weakness, and bilateral lower extremity numbness 1 year later (2018 June) and was admitted to the hospital. He was then diagnosed with Guillain-Barrè syndrome after spinal tap, neurological, and hematological examinations. Immunoglobulin therapy was provided but was less effective. The patient has since been receiving physical therapy. This has been the first report regarding Guillain-Barrè syndrome as a complication during ustekinumab therapy.

    Download PDF (520K)
  • Shohei OUCHI, Hideharu OGIYAMA, Shusaku TSUTSUI, Ayaka NASU, Kayo SETO ...
    2019 Volume 116 Issue 4 Pages 330-335
    Published: April 10, 2019
    Released: April 10, 2019
    JOURNALS RESTRICTED ACCESS

    A 44-year-old man was administered Niflec® containing macrogol 4000 as a bowel cleanser for colonoscopic examination. Immediately after ingestion, he experienced oral cavity discomfort and nasal congestion, followed by acute urticaria and presyncope. His systolic blood pressure and peripheral capillary oxygen saturation dropped to 66mmHg and 89%, respectively. Fluid infusion, as well as steroid and epinephrine administration, improved his symptoms. Skin prick tests were then performed using Niflec®, macrogol 4000, and Actosin® ointment (containing macrogol 4000), all of which were positive. Therefore, the patient was diagnosed with anaphylactic shock caused by macrogol 4000 included in Niflec®. Macrogol present in bowel cleansers used for colonoscopy rarely causes anaphylactic shock. However, clinicians need to be mindful of this risk. Prompt and appropriate treatment is needed should this condition occur.

    Download PDF (314K)
  • Masaki SHIMIZU, Takuji MORI, Norifumi HIROOKA, Tetsuya SHIROTA, Minoru ...
    2019 Volume 116 Issue 4 Pages 336-343
    Published: April 10, 2019
    Released: April 10, 2019
    JOURNALS RESTRICTED ACCESS

    A 69-year-old man was brought to our hospital's emergency room with a chief complaint of hematemesis, which had been caused by advanced gastric cancer on the lesser curvature of the stomach's upper body. Subsequently, total gastrectomy with lymph node dissection (D2) was performed. A pathological diagnosis of gastric adenocarcinoma, U, Less, type 2, 100×70mm, tub2, pT3, int, INFb, ly0, v0, pN0 (0/24), pPM0 (30mm), pDM0 (30mm), fStage IIA, was then established. After discharge, the patient was treated with S-1 as adjuvant chemotherapy at a dose of 120mg per day. However, a decrease in the platelet count prompted termination of chemotherapy, which lasted for three courses. Ten months after surgery, serum CEA levels increased to 116.6ng/ml, with enhanced CT showing a solitary splenic tumor with a diameter of 48×52mm suggestive of gastric cancer recurrence. PET/CT revealed no other tumors suggestive of gastric cancer recurrence. Given that only a solitary splenic metastatic tumor was detected, splenectomy was performed eleven months after surgery. Histological findings were the same as the previous gastric cancer, with peritoneal washing cytology being suspicious. Chemotherapy with the SOX regimen (S-1 at a dose of 120mg per day and oxaliplatin at a dose of 100mg/m2) was then started. The patient remained recurrence-free for a half year. Except during the terminal phase, only a few cases of a splenic metastasis from gastric cancer have been reported. We consider splenectomy to be potentially useful for patients with a solitary splenic metastasis from gastric cancer, through which prolonged prognosis could be expected.

    Download PDF (1345K)
  • Hiroki TAKEMOTO, Naoki ASAYAMA, Yukari TAKEUCHI, Yutaro OGAWA, Hirosat ...
    2019 Volume 116 Issue 4 Pages 344-352
    Published: April 10, 2019
    Released: April 10, 2019
    JOURNALS RESTRICTED ACCESS

    A man in his 40s with no remarkable past medical history was referred to our hospital with acute exacerbation of nonspecific epigastric pain by another hospital on the morning of the day of presentation. Though vital signs were stable, tenderness and guarding were observed over the entire abdomen. Contrast-enhanced computed tomography (CT) revealed a giant retroperitoneal hematoma due to a ruptured aneurysm close to the superior mesenteric artery. Emergency angiography of the superior mesenteric artery detected a ruptured 2-mm pseudoaneurysm of the posterior superior pancreaticoduodenal artery, for which embolization was immediately performed. The postoperative course was good, with the patient complaining only of transient abdominal pain due to exclusion of the hematoma on hospital day 6. His clinical symptoms disappeared with conservative treatment, and the patient was discharged on hospital day 18. Complete occlusion of the aneurysm and reduction of the hematoma was confirmed on follow-up CT. Pancreaticoduodenal artery aneurysm is an uncommon visceral artery aneurysm, and ruptured aneurysms typically result in fatal hemorrhage and high mortality. We herein report a case of ruptured aneurysm of the posterior pancreaticoduodenal artery where emergency transcatheter arterial embolization was able to save the patient's life. We also review 116 cases of pancreaticoduodenal artery aneurysm reported in Japanese literature.

    Download PDF (1008K)
  • Keisuke KONDOH, Kojiro MICHITAKA, Atsushi HIRAOKA, Hirofumi IZUMOTO, H ...
    2019 Volume 116 Issue 4 Pages 353-359
    Published: April 10, 2019
    Released: April 10, 2019
    JOURNALS RESTRICTED ACCESS

    A woman in her 60s visited our hospital due to elevation of ALP (1357U/L). The patient had been treated with lamivudine (LAM) in 2005, LAM+adefovir (ADV) in 2009, and ADV+entecavir in 2015 for chronic hepatitis B (CH-B). The ALP isozyme was predominantly bone type. Urinary β-2 microglobulin (MG) and α-1MG increased to 49635μg/L and 64.1mg/L, respectively. Though no fractures were found during bone scintigraphy, the patient was diagnosed with Fanconi syndrome. However, 3 months after switching from ADV to tenofovir alafenamide (TAF), ALP decreased to 856U/L, and urinary β-2MG and α-1MG decreased to 624μg/L and 6.0mg/L, respectively. Fanconi syndrome should be considered when an increase in ALP is observed in patients treated with ADV, and urinary β-2MG and α-1MG assays are useful for establishing a diagnosis. Switching from ADV to TAF was an effective therapeutic option.

    Download PDF (1479K)
Letters to the Editor
feedback
Top